Psychiatry and Clinical Psychopharmacology
POSTER PRESENTATIONS

Escitalopram induced peripheral edema: A case report

1.

Umraniye Training and Research Hospital, Psychiatry Clinic, Istanbul - Turkey

2.

Deparment of Psychiatry Istanbul University School of Medicine, Istanbul - Turkey

Psychiatry and Clinical Psychopharmacology 2012; 22: Supplement S48-S48
Read: 855 Downloads: 434 Published: 28 March 2021

Escitalopram, a selective serotonin reuptake inhibitor (SSRI) which is widely prescribed by both psychiatrists and other physicians because of its minimal adverse effects. Here, we report a case of female patient who developed peripheral edema after escitalopram use. A 36 years-old, married, female patient applied with depressive symptoms. She was diagnosed with major depressive disorder according to SCID-I and prescribed escitalopram 10 mg once a day. Two weeks later, pitting edema was observed on the dorsum of her hands, feet, and also on her face. Escitalopram treatment was discontinued and sertraline 50 mg/day was prescribed. Within ten days after escitalopram was stopped, peripheral edema completely resolved. Her kidney, liver and thyroid function tests and urinalysis results, serum sodium, chlorine, protein and albumin levels were all within the reference range. Edema has been reported during treatment with a number of antidepressants (1,2). Bilateral ankle edema has been reported during treatment with escitalopram (3,4). However, peripheral edema has not been reported as a side effect of escitalopram therapy. Unfortunately the pathophysiological mechanism of escitalopram induced peripheral edema is not clear. In conclusion, clinicians should be aware of this rare yet significant side effect of escitalopram.


Essitalopram kullanımıyla ortaya çıkan çevresel ödem: Bir olgu sunumu

Essitalopram serotonin gerialım inhibitörüdür ve yan etkilerinin az olmasından dolayı hem psikiyatristler hem de diğer hekimler tarafından oldukça yaygın olarak reçete edilir. Biz bu yazıda essitalopram kullanımı sonrası çevresel ödem gelişen bir kadın hastayı sunduk. Evli, 36 yaşında bir kadın hasta depresif semptomlarla başvurdu. Hastaya SCID-I’e göre major depresyon tanısı konularak, essitalopram 10 mg/gün reçete edildi. 2 hafta sonra geldiğinde hastanın ellerinde, ayaklarında ve yüzünde ödem gözlendi. Essitalopram tedavisi sonlandırıldı ve 50 mg/gün sertralin reçete edildi. Essitalopram kesildikten 10 gün sonra hastanın periferik ödemi ve yüz ödemi tamamen kayboldu. Hastanın yapılan tahlillerinde karaciğer, böbrek ve tiroid fonksiyon testleri ile serum sodyum, klor, albümin ve protein düzeyleri normal sınırlardaydı. Ödem, antidepresanlardan bazıları ile bildirilmiştir. Bilateral ayak bileği ödemi essitalopram ile bildirilmekle birlikte periferik ödem essitalopram tedavisi ile daha önce rapor edilmemiştir. Ne yazık ki essitalopramın neden olduğu periferik ödemin patofizyolojik mekanizması açık değildir. Sonuç olarak klinisyenler essitalopramın bu nadir ve fakat önemli etkisine karşı dikkatli olmalıdır.

Files
EISSN 2475-0581